MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. Stealth AXiS; Orthopedic Stereotaxic Instrument

MEDTRONIC NAVIGATION, INC. Stealth AXiS; Orthopedic Stereotaxic Instrument
Model Number 9736481
Medical Device Problem Codes Positioning Failure (1158); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a navigation device being used intra-operatively during a sacroiliac and thoracolumbar procedure.It was reported that the trajectories could not be reached. all were marked as red.The site attempted to reposition to r-l5 and the trajectory guide ran into the patient reference frame clamped on l4.Surgeon grabbed the arm to stop it using the force sensor. performed anatomy checks with probe to confirm accuracy.Accuracy was confirmed and the procedure proceeded without re-registration. used the probe to manually send the arm to trajectories, as the original trajectories were still marked as unreachable.No known impact to patient outcome.There was a less than one hour surgical delay.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9736551, serial/lot #: (b)(6), a manufacturer representative (rep) went to the site to test the navigation system.No hardware parts were replaced and the system performed as intended.Codes: b01, c19, and d14 h3) software analysis was performed and did not confirm the reported issue.The results of the analysis concluded that the system performance was consistent with current design specifications.All planned trajectories were positioned in close proximity to the patient reference frame.With the scanned safety volume, trajectories were correctly classified as unreachable due to safety volume collisions and solution-height constraints.After switching to a generic safety volume, a solution was generated for the r-l5 trajectory.During execution, the reported contact was more consistent with interaction between the robot and the reference frame clamp rather than the tracked reference frame itself, as clamp geometry was not modeled within the safety volumes and could have extended outside the protected region depending on clamp orientation.Navigation accuracy was subsequently verified using anatomical checks and remained within specification without requiring re-registration.Review found no evidence of a path planning, safety volume, or navigation accuracy malfunction.Codes: b01, c19, and d14 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
Stealth AXiS
Common Device Name
Orthopedic Stereotaxic Instrument
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50946488
Report Number1723170-2026-01387
Device Sequence Number18516425
Product Code OLO
UDI-Device Identifier00763000984441
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9736481
Device Catalogue Number9736481
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/01/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"See H11...."
Patient Age56 YR
Patient SexMale
Patient Weight196 LB